# SDR 99ZZZX191

- Difficulty date: November 9, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8170G
- Make and model: Piper PA-34-220T
- Aircraft serial: 348233116
- Engine: Cont TSIO360KB
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Condition: Broken
- Location: Rt Engine
- Stage of operation: CR
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

CONDITION OCCURRED DURING CRUISE CONFIGURATION.  PILOT REPORTED LOSS OF MANIFOLD PRESSURE AND DIMINISHED PERFORMANCE ON RT ENGINE.  PILOT NOTED OIL COMING FROM ENGINE COWLING AND SHUT ENGINE DOWN.  AN INSPECTION REVEALED CYL NR 4 HAD A BROKEN HEAD.  THE BREAK RAN AROUND THE CIRCUMFERENCE OF THE HEAD AND OCCURRED AT THE JUNCTION OF THE HEAD AND BARREL ASSY. CYL ASSY HAD 86 HRS TSO, TT UNKNOWN.  SUBMITTER STATED SINCE NO RECORDS ARE KEPT OF TOTAL RUNNING TIME ON THESE PARTS, SUSPECT THE PART MAY HAVE HAD A HIGH TOTAL TIME RESULTING IN METAL FATIGUE.  PREVIOUS FIELD EXPERIENCE INDICATES A RECURRENCE OF THIS PROBLEM ON THIS ENGINE.
